Alert archive / Alabama / Special Weather Statements in 2021
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Jun 24, 2021, 3:35 PM CDT for Baldwin County, Alabama. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2021, 3:35 PM CDT (20:35 UTC)
- Expired
- Jun 24, 2021, 4:15 PM CDT
- In force
- 40 min
- Issued by
- NWS Mobile, AL
County Baldwin County, AL
The radar
The Mobile radar (KMOB), 34 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.6 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2328 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 781 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -45 m²/s²
- 0-3 km storm-relative helicity
- -46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
115
WWUS84 KMOB 242035
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
335 PM CDT Thu Jun 24 2021
ALZ264-242115-
Baldwin Central AL-
335 PM CDT Thu Jun 24 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...WEST
CENTRAL BALDWIN COUNTY UNTIL 415 PM CDT...
At 335 PM CDT, the strong thunderstorm was located 4 miles northeast
of Loxley, moving west at 10 mph.
Dime size hail and wind gusts of 40 to 50 mph will be possible with
this storm.
Locations impacted include...
Daphne, Spanish Fort, Loxley and Stapleton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3065 8791 3065 8792 3067 8792 3065 8793
3067 8795 3069 8794 3068 8794 3067 8793
3079 8794 3075 8792 3079 8792 3077 8765
3059 8765 3055 8790
TIME...MOT...LOC 2035Z 090DEG 7KT 3068 8772
$$
JLHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jun 24, 12:50 PM CDT, 2 hours 45 minutes earlier.
Area forecast discussion, Jun 24, 12:50 PM CDT, 2 hours 45 minutes before
Area Forecast Discussion...UPDATED National Weather Service Mobile AL 1250 PM CDT Thu Jun 24 2021 .MESOANALYST UPDATE /Now Through This Evening/...Focusing on convective development within the next few hours, with stronger storms beginning across eastern and coastal sections of the forecast area, then developing further west and inland with time later this afternoon. Showers will be possible areawide prior to the stronger storm development. All storms should persist into the evening before gradually diminishing in coverage with the loss of daytime instability. Bottom line up front, a few of these storms may become severe and pose a localized damaging wind threat. Latest radar and satellite imagery shows a mesoscale convective vortex (MCV) west of the Apalachicola River moving slowly westward towards the western Florida Panhandle. This MCV will likely become a focus for convection over the next few hours. Additionally, a differential heating boundary across east central into south central Alabama from earlier this morning, where low level stratus persisted longer to the boundary's east over eastern Alabama and western Georgia, should also provide an earlier focus for storms during the next few hours. Finally, additional early afternoon development should occur along an inland penetrating seabreeze across coastal sections of the western Florida Panhandle. Gradually, additional storm development should occur further west into coastal Alabama later this afternoon along the seabreeze, with additional storms developing further inland along convective outflows. Latest GOES 16 satellite imagery, supported by 12z regional sounding analysis, shows ample low level moisture in place across much of the area, with GOES 16 TPW product suggesting precipitable water values ranging from 1.6 inland to almost 1.8 inches near the coast. Again, much of this moisture is confined primarily to the lowest 2-3km of the atmosphere. In the mid levels, latest water vapor imagery suggests sufficient dry air present. SPC mesoanalysis as of 17z suggests that MLCAPE values range between 2000-2500j/kg, with SBCAPES ranging from 3500-4500j/kg. The mid level dry air is supporting Downdraft CAPES in excess of 1100j/kg. This type of environment is strongly suggestive of a favorable wet microburst pattern. Therefore, localized damaging winds will be possible with the strongest storms this afternoon and evening. In addition, with weak atmospheric winds in place and sufficient PWATs approaching 1.8 inches, slow moving storms will be capable of localized heavy rainfall and mainly nuisance type flooding of low lying vulnerable locations. The greatest convective coverage should remain near the coast and across the eastern half of the forecast area. Further west, a stronger mid level capping inversion and stronger ridging aloft may tend to suppress coverage a bit. Storms that do develop should gradually diminish in coverage and intensity later this evening. /JLH && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
In the hours before
Special weather statement, Jun 24, 1:06 PM CDT, 2 hours 29 minutes before
Special Weather Statement
National Weather Service Mobile AL
106 PM CDT Thu Jun 24 2021
FLZ203>206-241830-
Okaloosa Inland FL-Okaloosa Coastal FL-Santa Rosa Coastal FL-
Santa Rosa Inland FL-
106 PM CDT Thu Jun 24 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN OKALOOSA AND SOUTHEASTERN SANTA ROSA COUNTIES UNTIL 130
PM CDT...
At 105 PM CDT, the strong thunderstorm was located 7 miles northwest
of Wright, moving north at 10 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Wright, Fort Walton Beach, Mary Esther, Ocean City, Navarre, Cinco
Bayou and Navarre Beach.
LAT...LON 3039 8687 3039 8686 3041 8666 3041 8678
3039 8696 3044 8696 3045 8694 3044 8691
3044 8688 3047 8695 3074 8694 3070 8657
3043 8660 3043 8661 3040 8661 3040 8666
3039 8661 3039 8675 3037 8692 3038 8690
TIME...MOT...LOC 1805Z 185DEG 8KT 3053 8673
JLHSpecial weather statement, Jun 24, 1:38 PM CDT, 1 hour 57 minutes before
Special Weather Statement
National Weather Service Mobile AL
138 PM CDT Thu Jun 24 2021
FLZ205-206-241930-
Okaloosa Inland FL-Okaloosa Coastal FL-
138 PM CDT Thu Jun 24 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN OKALOOSA COUNTY UNTIL 230 PM CDT...
At 138 PM CDT, the strong thunderstorm was located near Niceville.
This storm was nearly stationary.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Fort Walton Beach, Niceville, Eglin AFB, Valparaiso, Ocean City, Lake
Lorraine, Shalimar and Cinco Bayou.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3040 8652 3039 8651 3040 8666 3040 8664
3041 8665 3046 8660 3043 8659 3041 8659
3040 8661 3040 8658 3043 8658 3047 8659
3064 8642 3061 8639 3045 8639 3045 8642
3040 8642 3040 8639 3038 8640
TIME...MOT...LOC 1838Z 016DEG 3KT 3052 8643
JLHSpecial weather statement, Jun 24, 2:08 PM CDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Mobile AL
208 PM CDT Thu Jun 24 2021
FLZ201>204-242000-
Escambia Inland FL-Santa Rosa Coastal FL-Escambia Coastal FL-
Santa Rosa Inland FL-
208 PM CDT Thu Jun 24 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...WEST
CENTRAL SANTA ROSA AND SOUTH CENTRAL ESCAMBIA COUNTIES UNTIL 300 PM
CDT...
At 207 PM CDT, the strong thunderstorm was located over Pea Ridge, or
near Pace, moving west at 15 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Ferry Pass, Brent, West Pensacola, Ensley, Gonzalez, Pace, Milton,
Goulding, Bagdad, Myrtle Grove, Pea Ridge and Floridatown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3044 8734 3045 8735 3064 8739 3068 8704
3055 8701 3052 8704 3050 8710 3052 8710
3053 8713 3055 8713 3055 8714 3058 8715
3058 8718 3056 8719 3055 8717 3053 8719
3051 8716 3047 8716 3038 8734
TIME...MOT...LOC 1907Z 072DEG 13KT 3058 8710
JLHSpecial weather statement, Jun 24, 2:46 PM CDT, 49 minutes before
Special Weather Statement
National Weather Service Mobile AL
246 PM CDT Thu Jun 24 2021
ALZ264-266-242030-
Baldwin Coastal AL-Baldwin Central AL-
246 PM CDT Thu Jun 24 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN BALDWIN COUNTY UNTIL 330 PM CDT...
At 246 PM CDT, the strong thunderstorm was located over Elberta, or 8
miles east of Foley. This storm was nearly stationary.
Dime size hail and wind gusts of 40 to 50 mph will be possible with
this storm.
Locations impacted include...
Orange Beach, Lillian and Elberta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3025 8775 3027 8772 3028 8773 3053 8761
3047 8743 3045 8740 3034 8749 3036 8751
3032 8752 3031 8758 3035 8757 3034 8760
3032 8760 3030 8762 3031 8751 3028 8756
3028 8755 3027 8755 3025 8765
TIME...MOT...LOC 1946Z 124DEG 1KT 3042 8755
JLHSpecial weather statement, Jun 24, 2:53 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service Mobile AL
253 PM CDT Thu Jun 24 2021
FLZ201-203-242045-
Escambia Inland FL-Santa Rosa Inland FL-
253 PM CDT Thu Jun 24 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...WEST
CENTRAL SANTA ROSA AND CENTRAL ESCAMBIA COUNTIES UNTIL 345 PM CDT...
At 253 PM CDT, the strong thunderstorm was located over Molino, or 10
miles north of Gonzalez. This storm was nearly stationary.
Dime size hail and wind gusts of 40 to 50 mph will be possible with
this storm.
Locations impacted include...
Molino.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3062 8739 3065 8740 3066 8740 3067 8741
3070 8745 3070 8747 3071 8748 3072 8748
3072 8749 3084 8730 3072 8714 3057 8734
TIME...MOT...LOC 1953Z 043DEG 4KT 3073 8730
JLHSpecial weather statement, Jun 24, 3:35 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
335 PM CDT Thu Jun 24 2021
ALZ264-242115-
Baldwin Central AL-
335 PM CDT Thu Jun 24 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...WEST
CENTRAL BALDWIN COUNTY UNTIL 415 PM CDT...
At 335 PM CDT, the strong thunderstorm was located 4 miles northeast
of Loxley, moving west at 10 mph.
Dime size hail and wind gusts of 40 to 50 mph will be possible with
this storm.
Locations impacted include...
Daphne, Spanish Fort, Loxley and Stapleton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3065 8791 3065 8792 3067 8792 3065 8793
3067 8795 3069 8794 3068 8794 3067 8793
3079 8794 3075 8792 3079 8792 3077 8765
3059 8765 3055 8790
TIME...MOT...LOC 2035Z 090DEG 7KT 3068 8772
JLHThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 7:07 PM CDT | Special Weather Statement | MOB | Conecuh | 38 min |
| Jun 23, 7:35 PM CDT | Severe Thunderstorm Warning | MOB | Conecuh, Covington, Escambia | 40 min |
| Jun 23, 8:02 PM CDT | Severe Thunderstorm Warning | MOB | Covington, Crenshaw | 30 min |
| Jun 24, 1:02 PM CDT | Special Weather Statement | MOB | Mobile | 43 min |
| Jun 24, 1:30 PM CDT | Special Marine Warning | MOB | 90 min | |
| Jun 24, 2:07 PM CDT | Areal Flood Advisory | MOB | Mobile | 3 hr |
| Jun 24, 2:11 PM CDT | Special Marine Warning | MOB | 94 min | |
| Jun 24, 2:52 PM CDT | Areal Flood Advisory | MOB | Baldwin | 3 hr |
| Jun 24, 3:46 PM CDT | Special Marine Warning | MOB | 44 min | |
| Jun 24, 3:59 PM CDT | Special Weather Statement | MOB | Baldwin | 46 min |
| Jun 24, 4:13 PM CDT | Special Weather Statement | MOB | Baldwin | 47 min |
| Jun 24, 4:16 PM CDT | Areal Flood Advisory | MOB | Baldwin | 3 hr |
| Jun 24, 4:31 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Mobile | 13 min |
| Jun 24, 5:16 PM CDT | Special Weather Statement | MOB | Mobile | 44 min |
| Jun 24, 5:22 PM CDT | Special Weather Statement | MOB | Conecuh | 53 min |
| Jun 24, 5:32 PM CDT | Severe Thunderstorm Warning | MOB | Conecuh, Monroe | 43 min |
| Jun 24, 5:56 PM CDT | Areal Flood Advisory | MOB | Mobile, Washington | 3 hr |
| Jun 24, 5:58 PM CDT | Severe Thunderstorm Warning | MOB | Conecuh, Escambia | 62 min |
| Jun 24, 6:45 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Conecuh, Escambia, Monroe | 60 min |
| Jun 24, 1:06 PM CDT | Special Weather Statement | MOB | Okaloosa | 24 min |
| Jun 24, 1:35 PM CDT | Severe Thunderstorm Warning | MOB | Santa Rosa | 40 min |
| Jun 24, 1:38 PM CDT | Special Weather Statement | MOB | Okaloosa | 52 min |
| Jun 24, 2:08 PM CDT | Special Weather Statement | MOB | Escambia | 52 min |
| Jun 24, 2:10 PM CDT | Areal Flood Advisory | MOB | Okaloosa, Santa Rosa | 3 hr |
| Jun 24, 2:46 PM CDT | Special Weather Statement | MOB | Escambia | 44 min |
| Jun 24, 2:53 PM CDT | Special Weather Statement | MOB | Escambia | 52 min |
| Jun 24, 2:56 PM CDT | Areal Flood Advisory | MOB | Escambia, Santa Rosa | 3 hr |
| Jun 24, 5:21 PM CDT | Special Weather Statement | MOB | Greene | 39 min |
Nearby
Special Weather Statements in Alabama, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.